Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Lipitor Question?


  • Please log in to reply
4 replies to this topic

#1 Rachelle

Rachelle

    Senior Bronze Member

  • Members
  • PipPipPip
  • 58 posts

Posted 29 July 2007 - 01:19 PM

This just occured to me and may mean nothing, but here goes: Last July my pharmacist filled my 10mg lexapro prescription with 10mg lipitor. I thought the pills looked different, but (stupidly) dismissed it as probably being the generic version. The bottle said lexapro 10mg and I believe the pill said 10mg. Anyway I took it for about 14 days and then started having lexapro "withdrawel" which includes "brain zaps" that are anti depressant withdrawel hallmark symptoms whether a doctor will admit it or not. I took the prescription back and the other pharmacist apologized greatly and promised it would not do anything to me. I was having some leg muscle pain, but nothing major. I called my doctor who also assured me the dose was too low and I was not on it long enough to do any damage. I weighed 125 lbs and was 34 years old when this happened and have little body fat. Sweet or anyone else: Do you think this could have triggered something?? Im in the research stage and hope to find anwers soon. Thanks to all!!

#2 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 30 July 2007 - 07:06 AM

Rachelle,
First of all, that's pretty shocking that the pharmacist mixed up your drugs! Actually, it's pretty scary. I did a little research on lipitor at drugs.com and apparently 10 mg is the minimum dosage.

There is also a study on our Scleroderma Medications section about Statins Ease Scleroderma. It appears that statins (such as lipitor) may actually ease the symptoms of scleroderma rather than trigger anything. I haven't found another study since this one from May, 2006, but if I find anything I'll pass it on.

I hope you are feeling better today.

Big Hugs,


Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#3 Rachelle

Rachelle

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 58 posts

Posted 30 July 2007 - 10:33 AM

Thanks for the info! The pharmacist I talked to said lipitor and lexapro are kept on the easy access shelf due to the frequent prescriptions for them. He said they were side by side and he personally moved the lipitor and told all workers not to keep those drugs or similarly spelled drugs together like that.

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 31 July 2007 - 02:08 PM

Hi Rachelle,

Wow, I am so sorry this happened, but truly the 14 days you were on the lipitor would not have caused you any problems other than the fact you were having withdrawals from not having the other med!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 Rachelle

Rachelle

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 58 posts

Posted 31 July 2007 - 05:35 PM

thanks for the reassurance Sweet, thats what the pharmacist said.